MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device evaluation summary: the analysis results showed that the tl60 device was received with the hook shroud opened by the seam and with a cartridge loaded on the device.The cartridge was returned fully loaded with staples.No functional test could be performed due to the condition of the device.The device was disassembled to verify the condition of the internal components and the device was noted to have the lockout slide tip and the adjusting knob damaged.The damage to the lockout slid tip and knob is consistent with an excessive force applied to the rotating knob when trying to dial down a locked device, causing the damage to the knob.It should be noted that the instrument has been designed with a lockout feature, which during the first application, prevents turning the adjusting knob unless the retaining pin is pushed completely forward.Please reference the instructions for use for additional information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported: damaged device.During an unknown surgery, before used on the patient, rotating the knob, noted the plastic shell of handle was damaged.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8426292
Report Number3005075853-2019-17322
Device Sequence Number1288768
Product Code GDW
UDI-Device Identifier10705036013181
UDI-Public10705036013181
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Catalogue NumberTL60
Device Lot NumberR40982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1